Maryland, 2011

Strong Wind in Maryland, April 5, 2011

April 5, 2011 · NWS PHI · 5 events in 5 counties and zones

Strong northwest winds occurred following the passage of a cold front during the morning of the 5th across the Eastern Shore. Peak wind gusts averaged around 45 mph and knocked down weak tree limbs.

Where it happened

Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

Strong northwest winds occurred following the passage of a cold front during the morning of the 5th across the Eastern Shore. Peak wind gusts averaged around 45 mph and knocked down weak tree limbs. About 5,000 homes and businesses on the Eastern Shore lost power, most of them in Cecil County (earlier in the day severe thunderstorms contributed to the outages).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 5, 7:00 AM EST, 0 minutes earlier.

Area forecast discussion, Apr 5, 7:00 AM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
800 AM EDT TUE APR 5 2011

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION THIS MORNING. BEHIND THE
FRONT...WEAK HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT. LOW
PRESSURE TRACKING NORTH OF THE AREA WILL DRAG A COLD FRONT THROUGH
THE REGION WEDNESDAY NIGHT. THE FRONT WILL STALL IN OR JUST SOUTH
OF OUR AREA LATE THIS WEEK. A SERIES OF LOW PRESSURE SYSTEMS WILL
TRACK ALONG THE STALLED FRONT LATE THIS WEAK INTO THIS WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WILL UPDATE GRID DETAILS AT 815 AM...

759 AM: CONTINUING THE WIND ADVISORY THROUGH ITS EXPIRATION. ITS
ALREADY VERIFIED IN MUCH OF S DEL AND EXTREME SE NJ AROUND 10Z.

AT 12Z A STRENGTHENING COLD FRONT VCNTY KMPO JUST W OF KDCA WITH
GUSTS TO 35 KNOTS HAS AN INTENSIFYING NARROW BAND OF SHOWERS.
STRONG PRES RISES AND A PULSE OF CAA ACCOMPANY THIS CFP.

ANTICIPATE IT PASSING THRU KPHL AROUND 1330Z AND REACHING ATLC COAST
ARD 15Z. EXPECTING WIDESPREAD FEW MINUTES OF GUSTS 30-35 KTS WITH
SCT 40 KNOTS...ESP MD/DEL.

OTRW THE PRIMARY RISK OF SVR HAS SHOVED EAST AND WHILE WE CANT
RULE OUT THUNDER... WE THINK THE BEST CHC FOR SVR HAS SHOVED EAST
TO THE COAST AND HAS WEAKENED.

FWIW... WE'VE HAD SEVERAL LOCATIONS FROM DOV TO GED AND SBY WITH
G41-47KT BETWEEN 10-11Z.

AS THE PASSAGE OF THE FRONT...THERE WILL STILL BE A PERIOD OF
SHOWERS AS THE FLOW REMAINS PARALLEL TO THE FRONT THROUGH THE
MORNING HOURS. PRECIPITABLE WATER VALUES WILL REACH NEAR 1.50 INCHES
AS THE FRONT SLOWLY CROSSES THE AREA...AND THIS WILL ALLOW FOR A
PERIOD OF HEAVY. RIGHT NOW...IT APPEARS AS THOUGH RAINFALL AMOUNTS
SHOULD AVERAGE LESS THAN AN INCH...AND THIS SHOULD NOT CAUSE MORE
THAN STREET AND URBAN FLOODING.

BEHIND THE FRONT...WINDS MAY GUST FOR A FEW HOURS AS COLD AIR
ADVECTION ALLOWS MOMENTUM TRANSFER BETWEEN 30 AND 35 KNOTS THIS AFTERNOON.
HIGHS TODAY WILL OCCUR THIS MORNING...AND BECOME STEADY OR SLOWLY
DROP THIS AFTERNOON. THE AIRMASS DOES NOT APPEAR TO BE COLD ENOUGH
FOR SNOW OUTSIDE OF THE HIGHER TERRAIN OF THE SOUTHERN
POCONOS...AND NAM MODEL SOUNDINGS SUGGEST THIS IS POSSIBLE. RIGHT
NOW...IT APPEARS AS THIGH THE DEEPER MOISTURE EXITS BEFORE THE
COLUMN COOLS ENOUGH FOR SNOW.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/...
THE BEST GRADIENT SHOULD BE BACKING OFF DURING THE EVENING
HOURS...AND MOST PROTECTED LOCATIONS WILL PROBABLY SEE WINDS BECOME
LIGHT AND VARIABLE LATE THIS EVENING. SKIES SHOULD ALSO CLEAR FAIRLY
RAPIDLY BY LATE EVENING. THE EXCEPTION COULD BE THE SOUTHERN
POCONOS...WHERE THE COLD UPSLOPE MAY ALLOW CLOUDS TO LINGER INTO THE
EVENING.

THE NEW AIRMASS IS MUCH COLDER THAN THE ONE IN PLACE THIS MORNING.
THE COMBINATION OF LIGHTER WINDS...CLEARING SKIES AND LOWERING DEW
POINTS COULD ALLOW TEMPERATURES IN PROTECTED LOCATIONS IN NORTHEAST
MARYLAND AND CENTRAL AND SOUTHERN DELAWARE TO DROP INTO THE MID 30S
TONIGHT. THE GROWING SEASON HAS STARTED IN THIS AREA...AND IF WINDS
DROP OFF FAST ENOUGH...THESE TEMPERATURES COULD ALLOW FROST TO FORM.
SINCE IT IS NOT CLEAR JUST HOW FAST WINDS WILL DROP OFF THIS
EVENING...WILL HOLD OFF ON THE FROST ADVISORY FOR NOW.

ELSEWHERE...CLEARING SKIES AND LIGHTER WINDS WILL ALLOW TEMPERATURES
TO DROP CLOSE TO THE MOS BLEND FOR LOWS. SOME OF THE NORMALLY COLDER
LOCATIONS (SUCH AS THE NEW JERSEY PINE BARRENS) MAY GET A BIT COLDER
WITH BETTER PROTECTION FROM THE WIND...AND LOWS WERE DROPPED BELOW
THE MOS BLEND TO ACCOUNT FOR THIS.

A NORTHERN STREAM SHORT WAVE WILL DROP INTO THE FAST FLOW LEFT
BEHIND BY THE LONG WAVE TROUGH. THIS WILL INDUCE CYCLOGENESIS ACROSS
THE GREAT LAKES WEDNESDAY AFTERNOON. AHEAD OF THE SHORT WAVE...LOW
TO MID LEVEL WARM AIR ADVECTION WILL INCREASE DURING THE LATE
MORNING AND AFTERNOON HOURS. THE AIRMASS IS FAIRLY DRY TO
START...AND THE WARM AIR ADVECTION SHOULD GO INTO MOISTENING THE
COLUMN.

THE COLUMN COULD MOISTEN QUICKLY ENOUGH TO ALLOW LIGHT RAIN TO
DEVELOP ACROSS NORTHERN AREAS DURING THE AFTERNOON. AT THIS
POINT...THE COLUMN LOOKS TOO WARM FOR SNOW....AND PRECIPITATION
RATES LOOK LOW ENOUGH NOT TO DRAG COLDER AIR DOWN TO THE SURFACE. SO
IT APPEARS THAT THE PRECIPITATION NORTH WEDNESDAY AFTERNOON SHOULD BE
IN THE FORM OF RAIN.

THE BEST THERMAL FORCING WILL BE ACROSS NORTHERN ZONES...AND MOST
SOUTHERN AREAS COULD REMAIN DRY WEDNESDAY UNDER INCREASING CLOUDS.
MOS NUMBER ARE CLOSE FOR HIGHS WEDNESDAY AND WERE FOR THE MOST PART
ACCEPTED.

THE GRADIENT REMAINS TIGHT ENOUGH WEDNESDAY FOR BREEZY CONDITIONS.
MODEL SOUNDINGS SHOW A MIXED LAYER HEIGHT NEAR 5000 FEET...WHICH
COULD ALLOW ACCESS TO 25 TO 30 KNOTS OF WIND. WIND GUSTS SHOULD TOP
OUT OVER LAND BETWEEN 25 AND 30 MPH.

MODEL START TO DIVERGE WEDNESDAY NIGHT AND CONTINUE TO DO SO
THURSDAY. FROM THIS DISTANCE...THE 0000 UTC GFS APPEAR TO BE THE ODD
MAN OUT WITH RESPECT TO THERMAL FIELDS. IT LOOKS TOO AGGRESSIVE WITH
THE WARM AIR ADVECTION...TAKING THE WARM LOW TO MID LEVEL TOO FAR
NORTH. THE 0000 UTC NAM AND 1200 UTC ECMWF ARE CLOSER WITH RESPECT
TO THERMAL FIELDS...AND ARE THE BASIS FOR THE FORECAST FOR WEDNESDAY
NIGHT AND THURSDAY.

THE THERMAL FIELD FORECAST IS IMPORTANT...BECAUSE THE COLDER MODELS
SUGGEST THAT THE NORTHERN LEHIGH VALLEY...SOUTHERN POCONOS AND
NORTHWEST NEW JERSEY COULD BE COLD ENOUGH TO SUPPORT SNOW DURING
THIS TIME. THE BEST WARM AIR ADVECTION PATTERN (WHICH SHOULD PRODUCE
PRECIPITATION IN THE FORM OF MID LEVEL FRONTOGENETIC FORCING) SHOULD
OCCUR IN THE ABOVE MENTIONED AREAS BETWEEN 0900 UTC THURSDAY AND 1500
UTC THURSDAY. DURING THAT TIME...MODEL SOUNDINGS INDICATE THE
POTENTIAL FOR AN ISOTHERMAL PROFILE SLIGHTLY BELOW THE FREEZING
MARK.

FURTHER...NAM MODEL SOUNDINGS SUGGEST A SHORT PERIOD OF GOOD SNOW
GROWTH DURING THIS TIME...AS THE 850 MB LOW TRACKS JUST TO THE
SOUTH. STILL EARLY IN THE FORECAST PROCESS...BUT THERE IS SOME
POTENTIAL FOR ACCUMULATING SNOW ACROSS THE HIGHER TERRAIN LATE
WEDNESDAY NIGHT INTO THURSDAY MORNING. MORE ON THIS AS THE PICTURE
BECOMES CLEARER.

FURTHER TO THE SOUTH...MOST OF THE FORECAST AREA SHOULD BE IN THE
WARM SECTOR OF THE SYSTEM. HIGHS THURSDAY WERE MAINLY BASED ON THE
COOLER NAM MOS NUMBERS.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
AN UNSETTLED WEATHER PATTERN IS SHAPING UP FOR THE EXTENDED PERIOD.
A FRONTAL SYSTEM WILL PASS SOUTH OF THE REGION THURSDAY NIGHT...BUT
THEN A LOW WILL MOVE INTO THE GREAT LAKES AND CAUSE THE FRONT TO
MOVE BACK NORTH ON FRIDAY. THIS FRONT AND LOW WILL BE CLOSE ENOUGH
TO CARRY CHC POPS FROM THURS NIGHT INTO FRI NIGHT. THE POPS WILL BE
SOMEWHAT LESS SAT THRU SUN...BUR THE PROXIMITY OF THE FRONT STILL
LEADS ME TO CARRY LOW CHC POPS AS PER THE HPC GRAPHICS. ANOTHER WAVE
ALONG WITH ITS FRONTS WILL APPROACH THE AREA SUN AND REMAIN INTO
MON.

TEMPERATURES WILL BE QUITE CHANGEABLE DURING THE EXTENDED PERIOD...AS
ONE WOULD EXPECT WITH VARIOUS FRONTS MOVING ACROSS THE AREA. THURSDAY
NIGHT INTO SAT WILL BE MOSTLY NORMAL OR BELOW NORMAL...THEN READINGS
WILL CLIMB ABOVE NORMAL SUN INTO MON. MON MAY BE ESPECIALLY WARM...
LIKE THIS MON(TODAY) WITH HIGHS PERHAPS REACHING INTO THE 70S IN
MANY AREAS.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

A STRONG COLD FRONT WILL MOVE ACROSS THE AREA FROM WEST TO EAST THIS
MORNING.  CONDS WILL DETERIORATE AS THE FRONT APPROACHES AND REMAIN
POOR UNTIL THE FRONT PASSES BY.  EXPECT THE CURRENT VFR TO GIVE WAY
TO MVFR AND THEN IFR WITH RAIN AND PSBLY SOME THUNDER WITH THE
FRONT.  BY LATE MORNING OR EARLY AFTN, CONDS WILL RETURN TO VFR AREA
WIDE AND MOST SITES WILL GO SKC TONIGHT.

OTHERWISE, THE MAIN STORY WILL BE THE WIND.  A SW TO S WIND IN THE
15 TO 20 KT RANGE WITH GUSTS TO 25 KT WILL BECOME MORE W TO NW
BEHIND THE FRONT WITH SUSTAINED WINDS IN THE 15 TO 20 KT RANGE AND
GUSTS AS HIGH AS 30 KT.  WINDS WILL SUBSIDE A BIT THIS EVENING, BUT
WILL REMAIN GUSTY UNTIL AROUND MIDNIGHT OR SO, WHEN THEY SHOULD
DROP EVEN FURTHER TO 10 KT OR LESS.

.OUTLOOK...
HIGH PRESSURE THEN BUILDS IN FOR TUESDAY NIGHT AND WEDNESDAY.  A
FRONTAL WILL THEN MOVE INTO OUR REGION LATE WEDNESDAY OR WEDNESDAY
NIGHT. THE FRONT IS THEN FORECAST TO OSCILLATE MAINLY OVER NORTHERN
PORTIONS OF THE AREA INTO THURSDAY.  HIGH PRESSURE THEN NOSES DOWN
FOR THURSDAY NIGHT INTO EARLY FRIDAY, BEFORE YET ANOTHER WARM FRONT
EXTENDING EASTWARD FROM A LOW IN THE PLAINS BRINGS ANOTHER CHANCE OF
SOME RAIN ON FRIDAY.

&&

.MARINE...
THE GALE WARNING WILL REMAIN IN EFFECT AS PREVIOUSLY POSTED AS SWLY
FLOW WILL CONTINUE TO INCREASE IN ADVANCE OF A STRONG COLD FRONT
THAT IS MOVING IN FROM THE WEST.  THIS COLD FRONT WILL CROSS THE
COASTAL WATERS LATER THIS MORNING.  WINDS WILL SHIFT TO THE W AND NW
BEHIND THE FRONT AND WINDS WILL BECOME EVEN GUSTIER FOR A TIME
BEFORE THEY SUBSIDE LATER THIS AFTN.  SCA WILL BE NEEDED AFTER THE
GALE WARNING COMES DOWN AT LEAST UNTIL TONIGHT.  HIGH PRESSURE
BUILDS IN BEHIND THE FRONT FOR TONIGHT AND WEDNESDAY, BRINGING
RATHER TRANQUIL CONDS, BEFORE ANOTHER FRONT APPROACHES LATER
WEDNESDAY INTO THURSDAY.  THEN A WARM FRONT LINGERS OVER THE REGION
INTO THE WEEKEND AND SEVERAL RIPPLES OF LOW PRESSURE MAY MOVE ACRS
IT.  AT THIS POINT ONCE THE CURRENT EVENT ENDS AND FLAGS COME DOWN,
NO ADDITIONAL MARINE FLAGS APPEAR TO BE NEEDED BEFORE FRIDAY OR
SATURDAY.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR NJZ013-014-
     016>027.
DE...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR DEZ001>004.
MD...WIND ADVISORY UNTIL 11 AM EDT THIS MORNING FOR MDZ008-012-015-
     019-020.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...DRAG/HAYES 8A
NEAR TERM...DRAG/HAYES 8A
SHORT TERM...HAYES
LONG TERM...O'HARA
AVIATION...NIERENBERG
MARINE...NIERENBERG
Hazardous weather outlook, Apr 5, 6:40 AM EST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
740 AM EDT TUE APR 5 2011

NJZ001-007>010-PAZ054-055-060>062-067>069-061145-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
740 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ008-061145-
CECIL-
740 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-061145-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
740 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-004-NJZ013-014-016>027-061145-
NEW CASTLE-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
740 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...SOUTHERN
DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NJZ012-015-PAZ070-071-061145-
MIDDLESEX-MERCER-DELAWARE-PHILADELPHIA-
740 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

WINDS MAY GUST TO 40 MPH...MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002-003-MDZ012-015-019-020-061145-
KENT-INLAND SUSSEX-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-
740 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE AND NORTHEAST MARYLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FROST ADVISORY MAY BE NEEDED TO OPEN THE GROWING SEASON EARLY
WEDNESDAY MORNING FOR SOUTHERN DELAWARE AND PORTIONS OF EASTERN
MARYLAND AWAY FROM THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 5, 5:05 AM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
605 AM EDT TUE APR 5 2011

DEZ001-NJZ013-015>022-025>027-PAZ068-070-071-051100-
ATLANTIC NJ-CAMDEN NJ-COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-
CUMBERLAND NJ-DELAWARE PA-GLOUCESTER NJ-MERCER NJ-MONTGOMERY PA-
NEW CASTLE DE-NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-
SALEM NJ-SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
605 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SALEM...CUMBERLAND...
CAMDEN...GLOUCESTER...MERCER...DELAWARE...PHILADELPHIA...
MONTGOMERY...MONMOUTH...NEW CASTLE...OCEAN...ATLANTIC AND BURLINGTON
COUNTIES...

AT 604 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 13 MILES
WEST OF PHILADELPHIA TO 11 MILES SOUTHEAST OF MIDDLETOWN...MOVING
EAST AT 45 MPH. THE SHOWERS WILL BE NEAR SOUTH PHILADELPHIA...
PHILADELPHIA INTERNATIONAL AIRPORT...KENSINGTON...CENTER CITY AROUND
615 AM...ROCKLEDGE...WISSINOMING...TACONY...NORTHEAST PHILADELPHIA
AROUND 620 AM...FRANKLINVILLE AND TURNERSVILLE AROUND 625 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL PRODUCE SMALL HAIL.

LAT...LON 3958 7425 3959 7430 3950 7428 3950 7433
      3953 7434 3953 7440 3949 7438 3947 7429
      3943 7432 3941 7546 3944 7550 3940 7553
      4004 7533 4011 7497 4008 7497 4003 7498
      4012 7476 4017 7473 4018 7475 4034 7405

HAYES
Local storm report, Apr 5, 5:29 AM EST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
629 AM EDT TUE APR 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     TSTM WND DMG     WILLISTOWN              39.96N  75.50W
04/05/2011                   CHESTER            PA   911 CALL CENTER

            TREE DOWN ON SUGAR-TOWN ROAD

&&

EVENT NUMBER PHI1100085

OHARA
Special weather statement, Apr 5, 5:30 AM EST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
630 AM EDT TUE APR 5 2011

NJZ001-007>010-012>015-018>020-026-027-PAZ055-068-069-071-051130-
BUCKS PA-CAMDEN NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-HUNTERDON NJ-
MERCER NJ-MIDDLESEX NJ-MONROE PA-MONTGOMERY PA-MORRIS NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-WARREN NJ-WESTERN MONMOUTH NJ-
630 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SUSSEX...WARREN...
MORRIS...HUNTERDON...SOMERSET...CAMDEN...MERCER...MIDDLESEX...
PHILADELPHIA...MONTGOMERY...BUCKS...MONROE...MONMOUTH...OCEAN AND
BURLINGTON COUNTIES...

AT 625 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 11 MILES
WEST OF NEWTON TO 15 MILES NORTHEAST OF EASTON TO 17 MILES NORTHWEST
OF TRENTON TO 2 MILES SOUTH OF PHILADELPHIA...MOVING EAST AT 45 MPH.
THE SHOWERS WILL BE NEAR NEWTON...BENSALEM...ANDALUSIA...MOUNT LAUREL
AROUND 635 AM...NEWTON...CLOVERHILL...YARDLEY...TULLYTOWN AROUND 640
AM...OGDENSBURG AND FRANKLIN AROUND 645 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

THESE SHOWERS WILL PRODUCE SMALL HAIL.

LAT...LON 3989 7406 3991 7410 3988 7413 3988 7517
      4110 7500 4112 7445 4104 7449 4100 7430
      4091 7427 4089 7433 4074 7436 4067 7445
      4066 7440 4059 7444 4060 7421 4047 7427
      4041 7399 4047 7399 4046 7398 4043 7396

HAYES
Special weather statement, Apr 5, 5:42 AM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
642 AM EDT TUE APR 5 2011

DEZ003-004-NJZ021>025-051145-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-CAPE MAY NJ-
COASTAL ATLANTIC NJ-CUMBERLAND NJ-DELAWARE BEACHES DE-
INLAND SUSSEX DE-
642 AM EDT TUE APR 5 2011

...SHOWERS WITH HEAVY RAINFALL WILL AFFECT CUMBERLAND...SUSSEX...CAPE
MAY AND ATLANTIC COUNTIES...

AT 638 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH HEAVY RAINFALL ALONG A LINE EXTENDING FROM 8 MILES
SOUTHWEST OF MILLVILLE TO 18 MILES NORTHWEST OF CAPE MAY TO 9 MILES
NORTHEAST OF GEORGETOWN TO 11 MILES SOUTHEAST OF GEORGETOWN...MOVING
NORTHEAST AT 45 MPH.

THE SHOWERS WILL BE NEAR GREEN CREEK...ELDORA...CUMBERLAND...
BELLEPLAIN FOREST AROUND 650 AM...SCOTCH BONNET...GOSHEN...
DOROTHY...DENNISVILLE AROUND 655 AM...BEESLEYS POINT AND STRATHMERE
AROUND 700 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 3884 7523 3879 7513 3881 7508 3891 7498
      3911 7490 3917 7494 3920 7507 3917 7514
      3919 7517 3941 7516 3944 7432 3935 7441
      3924 7460 3899 7479 3891 7497 3874 7506
      3864 7505 3861 7514 3848 7529

HAYES
Special weather statement, Apr 5, 6:05 AM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
705 AM EDT TUE APR 5 2011

NJZ001-008-010-051200-
MORRIS NJ-SOMERSET NJ-SUSSEX NJ-
705 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SUSSEX...MORRIS AND
SOMERSET COUNTIES...

AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 17 MILES
NORTHEAST OF NEWTON TO 11 MILES NORTH OF MORRISTOWN TO 4 MILES WEST
OF MORRISTOWN...MOVING EAST AT 45 MPH. THE SHOWERS WILL BE NEAR
RIVERDALE AROUND 710 AM AND LINCOLN PARK AROUND 715 AM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4120 7437 4109 7449 4104 7449 4105 7444
      4101 7439 4100 7430 4097 7427 4089 7427
      4089 7433 4086 7431 4079 7436 4073 7437
      4074 7463 4095 7457 4128 7454

HAYES
Special weather statement, Apr 5, 6:07 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
707 AM EDT TUE APR 5 2011

NJZ010-012>015-018>020-026-027-051200-
CAMDEN NJ-COASTAL OCEAN NJ-EASTERN MONMOUTH NJ-MERCER NJ-MIDDLESEX NJ-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-SOMERSET NJ-
SOUTHEASTERN BURLINGTON NJ-WESTERN MONMOUTH NJ-
707 AM EDT TUE APR 5 2011

...SHOWERS WITH STRONG WIND GUSTS WILL AFFECT SOMERSET...CAMDEN...
MERCER...MIDDLESEX...MONMOUTH...OCEAN AND BURLINGTON COUNTIES...

AT 703 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SHOWERS WITH STRONG WIND GUSTS ALONG A LINE EXTENDING FROM 10 MILES
SOUTHWEST OF NEW BRUNSWICK TO 7 MILES SOUTHEAST OF TRENTON TO 14
MILES SOUTH OF TRENTON TO 17 MILES EAST OF CAMDEN...MOVING EAST AT
45 MPH. THE SHOWERS WILL BE NEAR MORGANVILLE...STRATHMORE...
MATAWAN...SIX FLAGS THEME PARK AROUND 715 AM...MIDDLETOWN...
KEYPORT...PORT MONMOUTH...NORTH MIDDLETOWN AROUND 720 AM...FAIR
HAVEN AND RUMSON AROUND 725 AM.

WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE SHOWERS.

LAT...LON 4027 7397 4014 7402 3976 7409 3976 7415
      3977 7412 3980 7413 3982 7410 3991 7409
      3989 7412 3986 7412 3976 7418 3976 7490
      4003 7473 4044 7453 4044 7409 4041 7399
      4044 7400 4044 7397

HAYES

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

5 strong wind. Local standard time, as filed.

Strong Wind, Caroline

When
April 5, 7:00 AM EST to 11:00 AM EST
Where
Caroline forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$400
Reported by
Newspaper
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Strong Wind, Cecil

When
April 5, 7:00 AM EST to 11:00 AM EST
Where
Cecil forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$400
Reported by
Newspaper
Coordinates
39.562, -75.948 (the zone’s center; the record gives no point)

Strong Wind, Kent

When
April 5, 7:00 AM EST to 11:00 AM EST
Where
Kent forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$400
Reported by
Newspaper
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Strong Wind, Queen Annes

When
April 5, 7:00 AM EST to 11:00 AM EST
Where
Queen Annes forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$400
Reported by
Newspaper
Coordinates
39.038, -76.085 (the zone’s center; the record gives no point)

Strong Wind, Talbot

When
April 5, 7:00 AM EST to 11:00 AM EST
Where
Talbot forecast zone
Measured
40 kt (46 mph) estimated gust
Property damage
$400
Reported by
Newspaper
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 300368, 300369, 300370, 300371, 300372.